Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 21, 2008, 6:50 PM EST for 4 counties in Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2008, 6:50 PM EST (23:50 UTC)
- Expired
- Feb 21, 2008, 7:45 PM EST
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Franklin County, FL, Gulf County, FL, Liberty County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1804 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 212350
SVRTAE
FLC037-045-077-129-220045-
/O.NEW.KTAE.SV.W.0033.080221T2350Z-080222T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
650 PM EST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF CARRABELLE...
SOUTHERN LIBERTY COUNTY IN FLORIDA...
WAKULLA COUNTY IN FLORIDA...
THIS INCLUDES THE CITY OF CRAWFORDVILLE...
EASTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 745 PM EST/645 PM CST/
* AT 546 PM CST/646 PM EST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF BLOUNTSTOWN TO PORT
ST. JOE...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARRABELLE BY 730 PM EST...
CRAWFORDVILLE BY 745 PM EST...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2979 8521 3031 8506 3030 8425 3004 8428
3001 8433 2991 8431 2987 8434 2991 8444
2989 8454 2982 8467 2984 8458 2981 8454
2977 8462 2977 8463 2981 8468 2977 8476
TIME...MOT...LOC 2350Z 276DEG 35KT 3029 8502 2979 8516
$$
22-BARRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 2:56 PM EST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 21, 2:56 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EST THU FEB 21 2008 .SHORT TERM...TONIGHT-SATURDAY. A DEVELOPING LOW PRESSURE SYSTEM WEST OF THE AREA WILL KEEP THE RAIN CHANCES UP ACROSS THE REGION INTO SATURDAY. ON SATURDAY...THE RAIN CHANCES WILL TAPER OFF FROM WEST TO EAST AS THE COLD FRONT ASSOCIATED WITH THE PREVIOUSLY MENTIONED LOW PUSHES WEST TO EAST THROUGH THE CWA. ALOFT...THE MODELS SHOW A SPLIT FLOW PATTERN CONTINUING OVER THE COUNTRY WITH AN ACTIVE SUBTROPICAL JET ACROSS THE SOUTHERN STATES. THE MAIN FEATURE EMBEDDED WITHIN THE SRN STREAM IS THE SHORTWAVE OVER THE SRN PLAINS THAT IS PROGGED TO LIFT NORTHEAST AND PHASE WITH A NRN STREAM PULSE ACROSS THE OHIO VALLEY LATE FRIDAY NIGHT INTO SATURDAY. PLENTY OF LIFT AND UPPER DIVERGENCE AHEAD OF THIS FEATURE WILL CONTINUE TO SUPPORT THE STRONG LOW PRESSURE SYSTEM AND COLD FRONT AT THE SURFACE. LATE FRIDAY AFTERNOON AND INTO THE EVENING HOURS...THE MODELS SHOW THE RIGHT ENTRANCE QUADRANT OF THE JET MAX OVER THE WESTERN PORTIONS OF OUR FORECAST AREA. AT THE SURFACE...THE MODELS CONTINUE TO DEVELOP A SURFACE LOW WEST OF THE AREA AND SHOW A GENERAL NORTHEAST TRACK ACROSS THE REGION. THIS LOW WILL BRING A WARM FRONT ACROSS THE AREA THIS EVENING AND INTO THE NIGHT AND A STRONG COLD FRONT ACROSS THE GULF COAST STATES FROM WEST TO EAST FRIDAY THROUGH SATURDAY MORNING. TONIGHT ...GENERALLY LIGHT TO MODERATE RAIN WITH ISOLATED TSTORMS ASSOCIATED WITH THE WARM FRONT WILL CONTINUE THROUGH THE EVENING HOURS. ON FRIDAY...WE MAY SEE A BREAK IN THE RAIN FOR A BRIEF PERIOD AS THE WARM FRONT LIFTS NORTH OF THE AREA AND A LINE OF SHOWERS/TSTRMS AHEAD OF THE COLD FRONT APPROACHES FROM THE WEST. MODERATE INSTABILITY AND IMPRESSIVE SHEAR PROFILES WITH THIS SYSTEM WILL BRING HIGHER PROBABILITIES FOR SEVERE WEATHER ACROSS OUR AREA FRIDAY AFTERNOON THROUGH THE EVENING HOURS AND POSSIBLY INTO THE OVERNIGHT HOURS. THE WIND PROFILES ARE SHOWING MOSTLY UNIDIRECTIONAL BULK SHEAR (50-65 KNOTS) ACROSS THE AREA DURING THIS TIME. PROVIDED THE INSTABILITY AND SHEAR PROFILES...THE MAIN THREAT AT THIS TIME APPEARS TO BE DAMAGING STRAIGHT LINE WINDS AND HAIL WITH RIGHT/LEFT MOVING SUPERCELLS. ALTHOUGH THESE SHEAR PROFILES ARE GENERALLY NOT CONDUCIVE FOR TORNADOES...AN ISOLATED EVENT OR TWO CANNOT BE RULED OUT. SATURDAY...EXPECT TO SEE SOME LINGERING SHOWERS AND LIGHT RAIN ACROSS THE EASTERN PORTIONS OF THE AREA DURING THE MORNING HOURS. THE RAIN WILL TAPER OFF FROM WEST TO EAST THROUGH THE DAY AS THE COLD FRONT MOVES THROUGH. .LONG TERM...IN WAKE OF SATURDAYS COLD FRONT...SURFACE HIGH PRESSURE BUILDS EAST OVER LOCAL AREA DURING SATURDAY NIGHT AND SUNDAY BEFORE MOVING INTO THE ATLC AHEAD OF NEXT WEATHER SYSTEM TUESDAY. A STRONG LOW PRESSURE SYSTEM DEVELOPS OVER CENTRAL PLAINS ON MONDAY WITH VERY DEEP MID/UPPER TROUGH AND SURFACE LOW DEEPENING AND LIFTING TOWARDS GREAT LAKES BY TUES AFTN. THIS COMBINATION DRAGS A STRONG COLD FRONT ACROSS ON TUESDAY OR TUESDAY NIGHT...AND A LITTLE SLOWER THAN PREV RUNS. EXCEPT A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS AND WITH VERY DEEP LARGE SCALE SYSTEM. SOME POTENTIAL EXISTS FOR A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH THIS FRONTAL PASSAGE. IN WAKE OF FRIDAY NIGHTS FROPA...WITH SUBSEQUENT HIGH OF PACIFIC ORIGIN EXPECT MAX TEMPS TO REMAIN AOA CLIMO THRU TUES. INLAND MINS AROUND 50 SAT AND MONDAY NIGHT WILL BOOKEND LOW 40S SUN NIGHT. IN WAKE OF TUESDAY FRONT...PRECIP WILL END AND WITH SUBSEQUENT HIGH OF CANADIAN ORIGIN...TEMPS WILL PLUMMET TO WELL BELOW CLIMO WITH MINS APPROACHING FREEZING WED NIGHT INTO THURSDAY. && .AVIATION...CIGS DROPPING QUICKLY WITH THE HEAVIER RAINFALL MOVING IN THIS AFTERNOON. SOUTHERN TAF SITES HAVE DROPPED TO LIFR CONDITIONS THIS AFTERNOON. EXPECT LOW CIGS TO CONTINUE AND SPREAD NORTH THROUGH THE AFTERNOON BEFORE LIFTING OVERNIGHT AS THE WARM FRONT MOVES NORTH. FRIDAY WILL SEE SHOWERS AND THUNDERSTORMS INCREASE THROUGH THE DAY WITH STRONG STORM POSSIBLE IN THE AFTERNOON. && .MARINE...THE SWAN MODEL (SIMULATED WAVES NEARSHORE) IS GENERALLY A LITTLE HIGHER THAN THE GLOBAL WAVE MODELS AND SHOWS SEA HEIGHTS BUILDING TO AROUND SIX FEET OUT OF THE SOUTH TONIGHT THROUGH FRIDAY AS THE COLD FRONT APPROACHES FROM THE WEST. THE SOUTHERLY WINDS WILL REMAIN AROUND 18 KNOTS OUT OF THE SOUTH THROUGH TONIGHT AND TOMORROW. WE WILL GO AHEAD AND POST THE ADVISORY TONIGHT INTO FRIDAY MORNING BASED ON THESE WINDS. THE HIGHEST SEAS WILL GENERALLY BE SOUTH OF THE FLORIDA PANHANDLE WATERS. EXPECT THESE CHOPPY CONDITIONS TO CONTINUE INTO SATURDAY MORNING BEFORE TRENDING DOWN INTO THE WEEKEND. && .FIRE WEATHER...PLENTY OF DEEP MOISTURE ACROSS THE AREA WILL KEEP RH VALUES WELL ABOVE CRITICAL LEVELS THROUGH SATURDAY. NOT A LOT OF DRY AIR BEHIND THE FRONT...SO NOT EXPECTING RED FLAG CONDITIONS SUNDAY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 56 76 60 75 51 / 80 70 80 40 10 PANAMA CITY 59 73 61 71 53 / 70 80 80 30 10 DOTHAN 53 73 55 71 44 / 90 80 70 20 10 ALBANY 53 73 57 72 45 / 100 80 70 30 10 VALDOSTA 57 76 61 75 49 / 80 70 80 50 10 CROSS CITY 59 79 63 77 54 / 70 60 70 60 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && SHORT TERM/MARINE...GIBBS LONG TERM...BLOCK REST OF DISCUSSION...CAMP
Hazardous weather outlook, Feb 21, 5:40 AM EST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 540 AM EST THU FEB 21 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-221000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 540 AM EST THU FEB 21 2008 /440 AM CST THU FEB 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE AND FLORIDA BIG BEND BEACHES TODAY. SHOWERS OR AREAS OF RAIN WILL BECOME WIDESPREAD ACROSS THE AREA TODAY. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE EASTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA. THE CHANCE FOR THESE THUNDERSTORMS EMBEDDED WITHIN THE RAIN WILL SPREAD NORTH INTO GEORGIA THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL APPROACH FROM THE WEST DURING FRIDAY AND CROSS THE AREA FRIDAY NIGHT AND EARLY SATURDAY. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY ALONG AND AHEAD OF THIS FRONT. THERE ARE INDICATIONS THAT A FEW OF THESE STORMS WILL BE STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT BE RULED OUT EITHER. THE STORMS PREDICTION CENTER HAS INCLUDED MOST OF OUR AREA IN A SLIGHT RISK FOR SEVERE WEATHER FRIDAY AND FRIDAY NIGHT. THE BEST CHANCES FOR THE SEVERE STORMS APPEARS TO BE DURING FRIDAY AFTERNOON OR EVENING...HOWEVER STRONGER STORMS MAY LINGER INTO EARLY SATURDAY OVER THE EAST. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT ON FRIDAY...A HIGH RISK OF RIP CURRENTS IS EXPECTED ALONG FLORIDA PANHANDLE AND FLORIDA BIG BEND BEACHES. THE NEXT IN A SERIES OF COLD FRONTS TO APPROACH THE FORECAST AREA WILL BE TUESDAY OR WEDNESDAY OF NEXT WEEK. THERE IS THE RISK OF A ROUND OF SHOWERS AND THUNDERSTORMS WITH THIS SYSTEM AS WELL. EARLY INDICATIONS ARE THAT THIS MAYBE A FAIRLY STRONG COLD FRONT RESULTING IN ANOTHER POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AND FRIDAY NIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
In the hours before
Local storm report, Feb 21, 6:04 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM WATER SPOUT ROSEMARY BEACH 30.28N 86.02W
02/21/2008 WALTON FL LAW ENFORCEMENT
NEAR US 98 AND STATE ROAD 79
0550 PM FUNNEL CLOUD 1 N PANAMA CITY 30.19N 85.67W
02/21/2008 BAY FL TRAINED SPOTTER
&&
DUVALLocal storm report, Feb 21, 6:20 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLOOD PANAMA CITY 30.17N 85.67W
02/21/2008 BAY FL LAW ENFORCEMENT
NUMEROUS ROAD CLOSURES DUE TO FLOODING ACROSS BAY COUNTY
&&
DUVALLocal storm report, Feb 21, 6:32 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
632 PM EST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD N VERNON 30.62N 85.71W
02/21/2008 WASHINGTON FL NEWSPAPER
STATE ROAD 79 N. OF VERNON CLOSED DUE TO FLOODING
&&
DUVALThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:53 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 21, 5:16 PM EST | Tornado Warning | TAE | Bay | 59 min |
| Feb 21, 5:24 PM EST | Special Marine Warning | TAE | 2 hr | |
| Feb 21, 5:58 PM EST | Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more | 34 hr |
| Feb 21, 6:08 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.